MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA SUPRARENAL

ENDOLOGIX AFX; VELA SUPRARENAL
Model Number A28-28/C95-O20V
Medical Device Problem Codes Collapse (1099); Migration or Expulsion of Device (1395); Material Puncture/Hole (1504)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 08/13/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was treated for an abdominal aortic aneurysm on (b)(6) 2017, with the implantation of an afx bifurcated stent graft and an afx vela suprarenal stent.On (b)(6) 2024, it was reported that the patient was diagnosed with a type ib endoleak and an endoleak of indeterminate origin, possibly a type 3b or type ia endoleak.An angiographic computed tomography (ct) scan revealed distal migration and a significantly kinked vela suprarenal and proximal migration of the afx bifurcated stent graft within a 110mm diameter abdominal aortic aneurysm.On (b)(6) 2024, the patient underwent a re-intervention during which the physician implanted an afx2 bifurcated stent graft and two afx limb stent grafts.It was reported that the endoleak was not resolved.The final status of the patient remains unknown, as this information was not made available to endologix.
 
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix's operating procedures and work instructions.Where possible, it is endologix's practice to make at least three good faith efforts to retrieve the device related to the reported adverse event/incident, as well as the associated medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination required for device identification confirms that the device was properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would have contributed to the reported adverse event/incident.The device was not returned to endologix for evaluation, as it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the buckled afx vela suprarenal, type iiib endoleak of the afx vela suprarenal, type ib endoleak of the left common iliac artery, type ia endoleak (persistent) and additional endovascular procedure complaints are confirmed.The migration of the proximal extension and open repair procedure complaints are unconfirmed.This is moderately consistent with the reported adverse event/incident.Device, user, procedure or anatomy relatedness of complaint could not be determined.Procedure related harms could not be determined.The buckling of the afx vela suprarenal likely contributed to the type iiib endoleak.The angulation likely contributed to the reported buckling of the proximal extension; however, it is unclear if there was angulation in the infrarenal and juxtarenal aorta at the time of index.The type ia endoleak was likely due to the reported migration; however, the migration could not be confirmed due to a lack of comparative imaging.The type ia endoleak was still present post-reintervention on (b)(6) 2024, as seen on the computed tomography scan dated (b)(6) 2024.The final patient status was not reported.No additional investigation of this reported adverse event/incident is planned at this time.However, should any additional information relevant to the investigation become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.Corrections: b5: describe event or problem - updated.G3: awareness date - updated.H6: health effect - impact code - remove 4614.H6: investigation finding codes - remove code 3233.H6: investigation conclusion codes - remove code 11.
 
Event or Problem Description
The patient was treated for an abdominal aortic aneurysm on (b)(6) 2017, with the implantation of an afx bifurcated stent graft and an afx vela suprarenal stent.On (b)(6) 2024, it was reported that the patient was diagnosed with a type ib endoleak and an endoleak of indeterminate origin, possibly a type 3b or type ia endoleak.An angiographic computed tomography (ct) scan revealed distal migration and a significantly kinked vela suprarenal and proximal migration of the afx bifurcated stent graft within a 110mm diameter abdominal aortic aneurysm.On (b)(6) 2024, the patient underwent a re-intervention during which the physician implanted an afx2 bifurcated stent graft and two afx limb stent grafts.It was reported that the endoleak was not resolved.The patient was referred to another hospital, where they underwent open surgery.The patient's final status was reported as recovering well.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix's operating procedures and work instructions.Where possible, it is endologix's practice to make at least three good faith efforts to retrieve the device related to the reported adverse event/incident, as well as the associated medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination required for device identification confirms that the device was properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would have contributed to the reported adverse event/incident.The device was not returned to endologix for evaluation.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the buckled afx vela suprarenal, type iiib endoleak of the afx vela suprarenal, type ib endoleak of the left common iliac artery, type ia endoleak (persistent) and additional endovascular procedure complaints are confirmed.The migration of the proximal extension and open repair procedure complaints are unconfirmed.This is moderately consistent with the reported adverse event/incident.Device, user, procedure or anatomy relatedness of complaint could not be determined.Procedure related harms could not be determined.The buckling of the afx vela suprarenal likely contributed to the type iiib endoleak.The angulation likely contributed to the reported buckling of the proximal extension; however, it is unclear if there was angulation in the infrarenal and juxtarenal aorta at the time of index.The type ia endoleak was likely due to the reported migration; however, the migration could not be confirmed due to a lack of comparative imaging.The type ia endoleak was still present post-reintervention on august 15, 2024, as seen on the computed tomography scan dated september 11, 2024.The patient's final status was reported as recovering well.No additional investigation of this reported adverse event/incident is planned at this time.However, should any additional information relevant to the investigation become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: d2: common device name - updated d4: model number - updated d4: lot number - updated d4: expiration date - updated d4: unique identifier (udi) number - updated h4: device manufacture date - updated h10/h11 - additional manufacturer narrative/corrected - updated.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.Endologix could not perform an evaluation of the device as the device remains implanted in the patient.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the buckled afx vela suprarenal, type iiib endoleak of the proximal cuff, type ib endoleak of the left common iliac artery, type ia endoleak (persistent) and additional endovascular procedure complaints are confirmed.The migration of the proximal extension and open repair procedure complaints are unconfirmed.This is moderately consistent with the reported adverse event/incident.User or procedure relatedness of this complaint could not be determined.Procedure related harms could not be determined.The buckling of the afx vela suprarenal proximal extension likely contributed to the type iiib endoleak.The angulation likely contributed to the reported buckling of the proximal extension.It is unclear if there was angulation in the infrarenal and juxtarenal aorta at the time of index.The type ia endoleak was likely due to the reported migration; however, the migration could not be confirmed due to a lack of comparative imaging.The patient's final status was reported as recovering well.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.Corrections: b5: describe event or problem - updated.B6: relevant tests and lab data - updated.H6: investigation finding codes - remove 4247.H6: investigation conclusion codes - remove 4315.H10/11: additional manufacturer narrative: updated.
 
Event or Problem Description
The patient was treated for an abdominal aortic aneurysm on (b)(6) 2017, with the implant of an afx bifurcated stent graft and an afx vela suprarenal stent.It was reported on (b)(6) 2024, that the routine angiographic computed tomography (ct) scan identified distal migration, significant kinking of the afx vela suprarenal and proximal migration of the afx bifurcated stent graft with the abdominal aortic aneurysm at a 110mm diameter.There was a type ib endoleak and an endoleak of indeterminate origin, possibly a type 3b or type ia endoleak.On (b)(6) 2024, reintervention was performed with the implant of a (non-endologix) nexus 34x125mm tube, an afx2 bifurcated stent graft and two afx limb stent grafts.It was reported that the endoleak was not resolved.The patient was transferred to klinikum nürnberg süd on (b)(6) 2024, where the patient was converted to an open surgery and all devices were explanted.The patient's final status was reported as recovering well.

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key20126603
Report Number3011063223-2024-00127
Device Sequence Number7482616
Product Code MIH
UDI-Device Identifier00818009013637
UDI-Public(01)00818009013637(17)200329
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall,Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/22/2020
Device Model NumberA28-28/C95-O20V
Device Lot Number1671484-010
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/13/2024
Supplement Date Received by Manufacturer09/11/2024
Not provided
12/03/2024
Initial Report FDA Received Date09/03/2024
Supplement Report FDA Received Date11/08/2024
11/13/2024
12/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/08/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX BIFURCATED STENT GRAFT LOT# 1677935015.; AFX VELA SUPRARENAL LOT# 1671484010.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age64 YR
Patient SexUnknown